MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB083902A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent a procedure for stenotic occlusion where an 8 mm x 39 mm reduced profile gore® viabahn® vbx balloon expandable endoprosthesis (gore® viabahn® vbx device) was intended to be used in the left internal iliac artery.It was reported the physician accessed the patient using a 7f unknown brand guiding sheath over an unknown brand and size guide wire to the target treatment zone.Reportedly, the target lesion was not pre-dilated, and there was no unusual resistance during advancement of the delivery catheter through the sheath.During deployment of the endoprosthesis, the balloon was inflated at nominal pressure.After maintaining pressure for 15 seconds the inflation pressure on the inflation device started to decrease.The balloon deflated and the delivery catheter was withdrawn.It was reported the endoprosthesis reached full expansion and good wall apposition was achieved.On the back table the balloon was inflated and a pinhole on the balloon was noticed.It was reported the gore® viabahn® vbx device delivery catheter did not track through any other devices (i.E., pre-existing stent implants) during the procedure.It is unknown if negative pressure was applied according to the instructions for use (ifu) during preparation.The physician does not have any suspicion as to what caused the pinhole.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Updated h6 codes: type of investigation, investigation findings, and investigation conclusion a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The primary reported complaint could not be independently confirmed because there were no items returned for evaluation.The cause for the complaint could not be established with the available information.Updated h6 codes: type of investigation, investigation findings, and investigation conclusion.
 
Additional Manufacturer Narrative
Add b15 - analysis of information provided by user/third party add c24 - malfunction observed without conclusive finding conclusion code remains d15 - cause not established.Engineering evaluation (video): engineering evaluation of the non-clinical videos provided from the field did not indicate a balloon rupture as the balloon cover, proximal and distal end ties were intact, making it impossible to observe the condition of the balloon.The root cause of the reported primary failure mode could not be established with the available information.Balloon leakage during inflation, was confirmed via evaluation of the non-clinical videos provided from the field.The leakage of fluid during inflation through the balloon and balloon cover demonstrated in the video is indicative of a pathway, which should not exist, between these two layers of material.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19794962
Report Number2017233-2024-05129
Device Sequence Number7252522
Product Code PRL
UDI-Device Identifier00733132658725
UDI-Public00733132658725
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB083902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/20/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale